MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T7 HOLDING SLEEVE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. T7 HOLDING SLEEVE; GUIDE, SURGICAL, INSTRUMENT
Catalog Number 71174988
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during trauma surgery, one (1) t7 holding sleeve broke while putting in screws.The procedure was completed without delay using a s+n back-up device.No injury was reported as a consequence of this issue.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.The investigation results concluded that the device was not broken; therefore, it is not a reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.H3, h6: the associated device was returned and evaluated.The visual inspection revealed that biological debris clogging the device, the device is undamaged.A functional evaluation performed on the device revealed that the device is unable to actuate due to the presence of biological debris dried to the inner shaft and spring of the device.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.For cleaning procedures please refer to smith and nephew¿s recommended cleaning methods given in our cleaning and sterilization brochure- ¿instructions for care, maintenance, cleaning and sterilization of smith & nephew orthopedic devices¿.The document is available through customer service or via the smith and nephew website, which suggests using a surgical scrub brush to remove visible debris.Factors and/or potential causes that could contribute to the reported event include reprocessing error during cleaning/sterilization.This device is a reusable instrument that can be exposed to numerous surgeries.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
T7 HOLDING SLEEVE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key21291199
Report Number1020279-2025-00207
Device Sequence Number21171154
Product Code FZX
UDI-Device Identifier00885556500699
UDI-Public885556500699
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71174988
Device Lot Number20FCT0020
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown